MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TITANIUM MODULAR HEAD SLEEVE +0MM SHORT; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. TITANIUM MODULAR HEAD SLEEVE +0MM SHORT; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71344247
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/15/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient experienced increased nickel levels in 2014 as 2.39.In (b)(6) 2018, it was reported a decreased nickel level but were still above upper limit with value of 1.2.
 
Additional Manufacturer Narrative
The associated anthology porous stem, r3 acetabular shell and titanium modular head sleeve were not returned for evaluation.However, device details were provided.Thus, a review of device history record and complaint history were performed.The review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history on the listed parts revealed no prior complaints for the listed batch with the same failure mode.This investigation could not determine a specific cause of failure.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.Our clinical evaluation noted that there are no lab results confirming the increased nickel levels and no supporting medical documentation have been provided to conduct a thorough clinical investigation.Additionally, there are no reports of how the increased nickel levels were treated or the patient's current condition.Due to the limited information, a clinical assessment is not able to be performed.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TITANIUM MODULAR HEAD SLEEVE +0MM SHORT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8105841
Report Number1020279-2018-02598
Device Sequence Number1827612
Product Code MBL
UDI-Device Identifier00885556022757
UDI-Public00885556022757
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K093363
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source foreign,study,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/27/2021
Device Catalogue Number71344247
Device Lot Number11LT12415
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR